Opuscula Math. 40, no. 2 (2020), 209-225
https://doi.org/10.7494/OpMath.2020.40.2.209

 
Opuscula Mathematica

Maximum packings of the λ-fold complete 3-uniform hypergraph with loose 3-cycles

Ryan C. Bunge
Dontez Collins
Daryl Conko-Camel
Saad I. El-Zanati
Rachel Liebrecht
Alexander Vasquez

Abstract. It is known that the 3-uniform loose 3-cycle decomposes the complete 3-uniform hypergraph of order \(v\) if and only if \(v \equiv 0, 1,\text{ or }2\ (\operatorname{mod} 9)\). For all positive integers \(\lambda\) and \(v\), we find a maximum packing with loose 3-cycles of the \(\lambda\)-fold complete 3-uniform hypergraph of order \(v\). We show that, if \(v \geq 6\), such a packing has a leave of two or fewer edges.

Keywords: maximum packing, \(\lambda\)-fold complete 3-uniform hypergraph, loose 3-cycle.

Mathematics Subject Classification: 05C65, 05C85.

Full text (pdf)

  1. P. Adams, D. Bryant, M. Buchanan, A survey on the existence of \(G\)-designs, J. Combin. Des. 16 (2008), 373-410.
  2. R.F. Bailey, B. Stevens, Hamilton decompositions of complete \(k\)-uniform hypergraphs, Discrete Math. 310 (2010), 3088-3095.
  3. Zs. Baranyai, On the factorization of the complete uniform hypergraph, [in:] Infinite and finite sets, Colloq. Math. Soc. János Bolyai, 10, North-Holland, Amsterdam, 1975, 91-108.
  4. J.-C. Bermond, A. Germa, D. Sotteau, Hypergraph-designs, Ars Combinatoria 3 (1977), 47-66.
  5. D.E. Bryant, T.A. McCourt, Existence results for \(G\)-designs, http://wiki.smp.uq.edu.au/G-designs/
  6. D. Bryant, S. Herke, B. Maenhaut, W. Wannasit, Decompositions of complete 3-uniform hypergraphs into small 3-uniform hypergraphs, Australas. J. Combin. 60 (2014), 227-254.
  7. R.C. Bunge, S.I. El-Zanati, L. Haman, C. Hatzer, K. Koe, K. Spornberger, On loose 4-cycle decompositions of complete 3-uniform hypergraphs, Bull. Inst. Combin. Appl. 87 (2019), 75-84.
  8. C.J. Colbourn, R. Mathon, Steiner systems, [in:] The CRC Handbook of Combinatorial Designs, 2nd ed. (eds. C.J. Colbourn, J.H. Dinitz), CRC Press, Boca Raton (2007), 102-110.
  9. S. Glock, D. Kühn, A. Lo, D. Osthus, The existence of designs via iterative absorption, arXiv:1611.06827v2 (2017).
  10. S. Glock, D. Kühn, A. Lo, D. Osthus, Hypergraph \(F\)-designs for arbitrary \(F\), arXiv:1706.01800 (2017).
  11. H. Hanani, On quadruple systems, Canad. J. Math. 12 (1960), 145-157.
  12. H. Hanani, Decomposition of hypergraphs into octahedra, Second International Conference on Combinatorial Mathematics (New York, 1978), pp. 260-264, Ann. New York Acad. Sci., vol. 319, New York Acad. Sci., New York, 1979.
  13. H. Jordon, G. Newkirk, 4-cycle decompositions of complete 3-uniform hypergraphs, Australas. J. Combin. 71 (2018), 312-323.
  14. P. Keevash, The existence of designs, arXiv:1401.3665v2 (2018).
  15. G.B. Khosrovshahi, R. Laue, \(t\)-designs with \(t\geq 3\), [in:] The CRC Handbook of Combinatorial Designs, 2nd ed. (eds. C.J. Colbourn, J.H. Dinitz), CRC Press, Boca Raton (2007), 79-101.
  16. J. Kuhl, M.W. Schroeder, Hamilton cycle decompositions of \(k\)-uniform \(k\)-partite hypergraphs, Australas. J. Combin. 56 (2013), 23-37.
  17. D. Kühn, D. Osthus, Decompositions of complete uniform hypergraphs into Hamilton Berge cycles, J. Combin. Theory Ser. A 126 (2014), 128-135.
  18. Z. Lonc, Solution of a delta-system decomposition problem, J. Combin. Theory, Ser. A 55 (1990), 33-48.
  19. Z. Lonc, Packing, covering and decomposing of a complete uniform hypergraph into delta-systems, Graphs Combin. 8 (1992), 333-341.
  20. M. Meszka, A. Rosa, Decomposing complete \(3\)-uniform hypergraphs into Hamiltonian cycles, Australas. J. Combin. 45 (2009), 291-302.
  21. A.-F. Mouyart, F. Sterboul, Decomposition of the complete hypergraph into delta-systems II, J. Combin. Theory, Ser. A 41 (1986), 139-149.
  22. M.W. Schroeder, On Hamilton cycle decompositions of \(r\)-uniform \(r\)-partite hypergraphs, Discrete Math. 315 (2014), 1-8.
  23. R.M. Wilson, Decompositions of Complete Graphs into Subgraphs Isomorphic to a Given Graph, [in:] Proc. Fifth British Combinatorial Conference (eds. C.St.J.A. Nash-Williams, J. Sheehan), pp. 647-659, Congr. Numer. XV, 1975.
  • Communicated by Adam Paweł Wojda.
  • Received: 2019-08-28.
  • Revised: 2020-01-23.
  • Accepted: 2020-01-23.
  • Published online: 2020-03-09.
Opuscula Mathematica - cover

Cite this article as:
Ryan C. Bunge, Dontez Collins, Daryl Conko-Camel, Saad I. El-Zanati, Rachel Liebrecht, Alexander Vasquez, Maximum packings of the λ-fold complete 3-uniform hypergraph with loose 3-cycles, Opuscula Math. 40, no. 2 (2020), 209-225, https://doi.org/10.7494/OpMath.2020.40.2.209

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.